Aa
A
A
Close
Avatar universal
Irritated skin under eyes
I have very very dry and red skin under my eyes. I am not able to use any eye cream or it burns very badly. when i put on eye conceler it creates a very bad crease and i am only22. I am on solodyn and thought maybe that could be causing this. I am currently using cortizone and aquafor as that is the only thing that does not irritate me. What do i do?
ashley
Cancel
4 Answers
Page 1 of 1
Avatar universal
Ashley,

Using cortizone under your eyes will thin the skin and make it even more delicate.  I had this same problem. I used cortizone to control it (which it did initially) then used a number of creams and gels to keep the area hydrated.  I am convinced that this did some long term damage to my eye area and still have problems with them now.  

I came to the conclusion it was the eye make up i was using that initally caused the skin to get irritated. There are harsh chemicals in them that can cause allergic reactions.  It could be that the concealor you are using is making it worse, I would stop using it completely and see if the condition improves.  Also if possible dont use anything on your eyes for a week and see if it clears up.  I have sensitive skin and recently switched to 'mineral make up' which definitely improved the condition of my skin and doesnt contain any of the harsh ingredients that traditional make up does. Try and avoid getting water on the skin under the eyes (difficult i know, esp when in the shower)  
I feel for you, I am constantly battling with my under eye skin.  

Let me know how you get on.  

Sarah
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
OmG! i dont know to tecnical terms but i have to same thing and im only 13 and guess what i get made fun of every day i need something that will help in a few hours! It occured suddenly and iv been using the same make up for years soo my question is why all of a sudden did this happen it cant be my make up???
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
It can be due to seborrheic dermatitis or eczema. Seborrheic dermatitis is a common skin condition that causes flaky, dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. You can treat flaking and dryness with over-the-counter dandruff or medicated shampoos. Shampoo the hair vigorously and frequently (preferably daily). Active ingredients in these shampoos include salicylic acid, coal tar, zinc, resorcin, ketoconazole, or selenium.

If the symptoms persist, then it would be best to get it confirmed from a dermatologist

I hope that helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi doc; I'm a little confused how shampoo in the hair can affect the condition of the skin under the eyes, unless maybe I'm allergic to the shampoo.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway
4851940 tn?1385441629
Blank
jemma116
United Kingdom